Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

I am suffering from anxiety and taking Nexito for long. How to stop the medication ?

Hello doctor , I am suffering from anxiety and advised to take Nexito 10mg by my doctor. Later, she reduced the dosage to 5mg. After 5 months as per the doc s advise I stopped the medication. After a month again I started getting my earlier symptoms and I came to know it was a rebound effect . I took Nexito 10mg for 2 months and now I am taking Nexito 5mg for more than 3 months. Please advice me how to taper and stop the medication. I am 44 yrs old, my height is 160cm and weight 60kg. I am a housewife.
Asked On : Tue, 2 Aug 2011
Answers:  2 Views:  4561
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Nexito is escitalopram by composition. It is a Selective Serotonin Re-uptake Inhibitor [SSRI]. It is an excellent and very safe antidepressant, also have efficacy in various neurotic disorder like Generalised Anxiety Disorder (GAD), Social Anxiety Disorder (SAD), Panic Disorder, Agoraphobia, OCD etc.. Its side effects are very mild. It does not have any abuse liabilities, does not produces any dependences or tolerance. Its withdrawal syndrome are very mild, in fact does not produces any distressing symptoms on gradual discontinuation.

Most likely you have been prescribed Nexito for your Anxio-depressive disorder. You should not be worried about the long term intake of escitalopram in 5 or 10 mg doses. Although book says a depressed person should take SSRI for at least 2 years after the onset of depressive symptoms for the first time, but practically I have seen many patients taking SSRI for many years without any problems.

As you said , you face rebound effect upon discontinuation of Nexito, it does not mean that the drug is bad, in fact your disease is bad. It relapses when you discontinue your medication even on gradual tapering of dose.

In my opinion, you should take Nexito in 5 mg doses and to remain in close follow up with your treating psychiatrist until he/she decides to taper it further or discontinue it totally. You should not be worried of its long term intake and should not try yourself to discontinue it on your own.

Thank You... (Viewer rating for my answer is my consultation fee here )
Answered: Sun, 5 Feb 2012
I find this answer helpful

 4 users find this helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Shainaz Arif Kaware's  Response
welcome to HealthcareMagic
Nexito is Escitaopram a SSRI type of antidepressant and a mood enhancer.If you have reduced it to 5 mg for last 3 months then you can reduce it to 2.5 mg and then stop if you are not having any withdrawal symptoms.
Answered: Tue, 2 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor